KAREN H.CALHOUNMDRONALD B.KUPPERSMITHMDNot Available
Anosmia following URTI is characterized by its sudden onset. Except for anosmia following URTI and idiopathic causes, in my clinical practice I have seen only 2 other reasons for such an immediate onset of olfactory loss, namely, posttraumatic anosmia and anosmia caused by toxic agents. Although anosmia following URTI seems to be a relatively simple diagnosis, in some cases the olfactory disorder might actually be caused by antibiotics or other drugs used during the course of URTI treatment.
Hummel T. Perspectives in Olfactory Loss Following Viral Infections of the Upper Respiratory Tract. Arch Otolaryngol Head Neck Surg. 2000;126(6):802–803. doi:10.1001/archotol.126.6.802
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.